Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effects of PEP treatment
Jun 19, 2013

Hello doctor. I have been on PEP treatment for 28 days and I finished it 5 weeks ago. During the the second week of the treatment I started to feel pain in my legs, numbness, cramps and I feel weaker every day since then. Some people told me this side effects would go away with time but it is getting worse every day. One month ago I had test showing I had had rabdomiolisis (with very high levels of CPK). Since then I had completely normal medical exams including an Electromyography and a Nerve conduction testing and my CPK is low now. My question is could a person develop an autoimmunity disease due to antiretrovirals? Do you know of anyone suffering this kind of sintoms in a long term treatment? I know I only took it for 28 days but I am thinking that the treatment has made some damage to me. I only want to know what it could be to confront it. I have to add that I was a completely healthy person before taking PEP(Truvada + Kaletra)

Thank you very much.

Response from Dr. Henry

I have not observed nor seen reports of serious persistent symptoms after 28 days of Kaletra + Truvada including rhabdomyolysis developing late/after treatment. I have seen scattered reports of such muscle problems after longer use of that regimen but often contributing factors so hard to sort out the main factors when situation is not common (for example when rhabdomyolisis occurs after cocaine, methamphetamine or alcohol use, or when taking statin and a fibrate when on Kaletra + Truvada). That is impressive experience you have had. Other drugs, alcohol, heat, exercise, and other conditions can increase risk for muscle problems so full history and physical needed to sort out possible contributing factors. If any reader has experienced similar problem please post.KH



Previous
leg toes paining and little swelling and not able to walk
Next
Lymphedema in both legs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement